MAUDE Adverse Event Report: MAKO SURGICAL CORP. ARRAY- RIO BASE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. ARRAY- RIO BASE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 112227
Medical Device Problem Codes Break (1069); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
During distal cut (1st cut performed), the cutter shifted going from the lateral to medial side cutting the medial side deeper.The surgeon stopped and said it didn¿t look right so we pulled out the cutter and checked the femur and cutter.The femur was fine but the cutter registered at 7.5mm.We checked discs and the base array and everything looked fine so we reregistered and placed a new distal attachment and saw blade.We passed again getting into the bone prep screen for the distal cut and the same issue occurred.The surgeon asked for manual instrumentation and to remove the robot.Upon inspecting everything, the base array itself looks to be the issue.It does not fasten securely because the spring mechanism is broken.Can i please have an fse also come look at the robot to ensure it is working properly? surgical delay = 15 minutes.Tourniquet used.Update on 13/july/2022 wg: as reported via case number: (b)(4): mps reported inaccurate cuts.On a tka case, distal cut was noticeably off by about 5mm.Base array was lose and j2 bump stops were off.(b)(4): detailed maintenance inspection performed.Adjusted and calibrated j2 bump stop shock absorbers per manual.Verified arm accuracy and overall system condition.All checks and validation testing passed, no defects noted, system is ready for clinical use.
 
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
Reported event.An event regarding crack/fracture involving a mako arrays was reported.The event was confirmed.Method & results: product evaluation and results: visual inspection confirms the cross pin has broken on the rio base array causing it to not fit securely into the robotic arm.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there are no other complaints with a similar failure mode for this lot.Conclusions: the alleged failure mode was confirmed.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description
During distal cut (1st cut performed), the cutter shifted going from the lateral to medial side cutting the medial side deeper.The surgeon stopped and said it didn¿t look right so we pulled out the cutter and checked the femur and cutter.The femur was fine but the cutter registered at 7.5mm.We checked discs and the base array and everything looked fine so we reregistered and placed a new distal attachment and saw blade.We passed again getting into the bone prep screen for the distal cut and the same issue occurred.The surgeon asked for manual instrumentation and to remove the robot.Upon inspecting everything, the base array itself looks to be the issue.It does not fasten securely because the spring mechanism is broken.Can i please have an fse also come look at the robot to ensure it is working properly? surgical delay = 15 minutes.Tourniquet used.Update 13/july/2022 wg: as reported via case number: (b)(4): mps reported inaccurate cuts.On a tka case, distal cut was noticeably off by about 5mm.Base array was lose and j2 bump stops were off.(b)(4): detailed maintenance inspection performed.Adjusted and calibrated j2 bump stop shock absorbers per manual.Verified arm accuracy and overall system condition.All checks and validation testing passed, no defects noted, system is ready for clinical use.

Brand Name
ARRAY- RIO BASE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
Manufacturer (Section G)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
Manufacturer Contact
perla zima
2555 davie road
fort lauderdale, FL 33317
9546280700
MDR Report Key15160408
Report Number3005985723-2022-00103
Device Sequence Number5589454
Product Code OLO
UDI-Device Identifier00848486017446
UDI-Public00848486017446
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K142530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number112227
Device Catalogue Number112227
Device Lot Number191721220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown